Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 51, NWS Midland/Odessa, TX

June 11, 2009

NWS Midland/Odessa, TX issued this red flag warning at Jun 11, 2009, 4:40 AM CDT. It took effect at Jun 11, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 4:40 AM CDT (09:40 UTC)
In effect from
Jun 11, 2009, 12:00 PM CDT
Expired
Jun 11, 2009, 8:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 110940
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CDT THU JUN 11 2009

...A RED FLAG WARNING IS IN EFFECT FROM NOON CDT UNTIL 8 PM CDT FOR 
THE GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS...
UPPER TRANS PECOS AND VAN HORN AREA FOR LOW RH/S...WINDY CONDITIONS
AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON IN THE 
GUADALUPE MOUNTAINS FOR LOW RH/S...WINDY CONDITIONS AND HIGH FIRE 
DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OVER THE GUADALUPE 
MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS 
AND VAN HORN AREA THIS AFTERNOON AND LAST INTO THE EVENING.  
SUSTAINED 20 FOOT WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS 
OVER 35 MPH POSSIBLE.  MINIMUM RH/S WILL FALL INTO THE 10 TO 15 
PERCENT RANGE BY AFTERNOON.  THESE CONDITIONS IN CONJUNCTION WITH 
HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD.  

SIMILAR CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS FRIDAY 
AFTERNOON.  THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT THERE 
FRIDAY AFTERNOON. 

NMZ114-TXZ258-112100-
/O.NEW.KMAF.FW.W.0051.090611T1700Z-090612T0100Z/
/O.NEW.KMAF.FW.A.0047.090612T1700Z-090613T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
340 AM MDT THU JUN 11 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MDT THIS EVENING.  A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. 
THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING.

A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY FOR 20 FOOT WINDS OVER 
20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15 PERCENT AND HIGH FIRE 
DANGER.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SIMILAR CONDITIONS FRIDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-TXZ057-058-112100-
/O.NEW.KMAF.FW.W.0051.090611T1700Z-090612T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
440 AM CDT THU JUN 11 2009 /340 AM MDT THU JUN 11 2009/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY
TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY FOR 20 FOOT WINDS OVER 
20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15 PERCENT AND HIGH FIRE 
DANGER..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
2 follow-up statements
000 
WWUS84 KMAF 111923
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT THU JUN 11 2009

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM CDT FOR THE
GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS...
UPPER TRANS PECOS AND VAN HORN AREA FOR LOW RH/S... WINDY
CONDITIONS AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS FOR LOW RH/S...WINDY CONDITIONS AND HIGH FIRE
DANGER...

.LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OVER THE
GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS...UPPER
TRANS PECOS AND VAN HORN AREA LATE THIS AFTERNOON AND LAST INTO
THE EARLY EVENING. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 20 TO
25 MPH WITH GUSTS OVER 35 MPH POSSIBLE. MINIMUM RH/S WILL FALL
INTO THE 10 TO 15 PERCENT RANGE. THESE CONDITIONS IN CONJUNCTION
WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD.

SIMILAR CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS FRIDAY
AFTERNOON. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT THERE
FRIDAY AFTERNOON.

NMZ114-TXZ258-120100-
/O.CON.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/
/O.CON.KMAF.FW.A.0047.090612T1700Z-090613T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
123 PM MDT THU JUN 11 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15
PERCENT AND HIGH FIRE DANGER ARE EXPECTED THROUGH EARLY 
EVENING.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SIMILAR CONDITIONS
FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-TXZ057-058-120100-
/O.CON.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
223 PM CDT THU JUN 11 2009 /123 PM MDT THU JUN 11 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING. 

20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15
PERCENT AND HIGH FIRE DANGER ARE EXPECTED THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
000 
WWUS84 KMAF 120108
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
808 PM CDT THU JUN 11 2009

...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS FOR LOW RH/S...WINDY CONDITIONS AND HIGH FIRE
DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN OVER THE
GUADALUPE MOUNTAINS FRIDAY AFTERNOON. SUSTAINED 20 FOOT WINDS
WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 35 MPH POSSIBLE.
MINIMUM RH/S WILL FALL INTO THE 10 TO 15 PERCENT RANGE. THESE
CONDITIONS COMBINED WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE
GROWTH AND SPREAD.

NMZ114-TXZ258-121100-
/O.EXP.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/
/O.CON.KMAF.FW.A.0047.090612T1700Z-090613T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
708 PM MDT THU JUN 11 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 

20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15
PERCENT AND HIGH FIRE DANGER ARE EXPECTED AGAIN FRIDAY AFTERNOON.
A FIRE WEATHER WATCH REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ057-058-120215-
/O.EXP.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
808 PM CDT THU JUN 11 2009 /708 PM MDT THU JUN 11 2009/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS ARE DIMINISHING THIS EVENING WHILE HUMIDITIES SLOWLY
INCREASE...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 12:46 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 11, 12:46 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 AM CDT THU JUN 11 2009

.DISCUSSION...
LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
AN OUTFLOW BOUNDARY WILL TURN WINDS TO THE NORTHEAST AND EAST AT
ALL BUT FORT STOCKTON...BUT THUNDERSTORMS ARE NOT EXPECTED TO
DEVELOP ON THIS BOUNDARY OVERNIGHT.  VFR CONDITIONS WILL PREVAIL
AREAWIDE THROUGH THE NEXT 24 HOURS.  WEST TO SOUTHWEST WINDS WILL
INCREASE TO 15 TO 20KT BY THIS AFTERNOON WITH GUSTS EXCEEDING 25KT
POSSIBLE AT ALL TAF SITES.  WINDS WILL DIMINISH AROUND 12/02Z...
BUT STAY GENERALLY OUT OF THE SOUTHWEST.  67

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 11, 4:11 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 AM CDT THU JUN 11 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-120915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
411 AM CDT THU JUN 11 2009 /311 AM MDT THU JUN 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HOT AND DRY CONDITIONS WILL COMBINE WITH SOUTHWESTERLY WINDS TO
CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE GUADALUPE
MOUNTAINS...AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...UPPER
TRANS PECOS AND VAN HORN AREA THIS AFTERNOON AND EVENING.  RESIDENTS
ARE URGED TO USE CAUTION WITH ANY OUTDOOR ACTIVITIES INVOLVING OPEN
FLAMES IN THESE AREAS IN PARTICULAR.

WEST TO SOUTHWEST WINDS WILL RISE TO 30 TO 40 MPH...AND GUSTS AROUND
55 MPH...THIS AFTERNOON IN THE GUADALUPE MOUNTAINS.  MOTORISTS ON
HIGHWAY 62 180 THROUGH GUADALUPE PASS ARE URGED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR AGAIN IN THE
GUADALUPE MOUNTAINS FRIDAY AFTERNOON AS HOT AND DRY CONDITIONS
COMBINE WITH SOUTHWEST WINDS OF AT LEAST 20 TO 30 MPH THERE.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON
OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...LOWER TRANS
PECOS AND STOCKTON PLATEAU.  SOME OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:40 AM CDTFire Weather WatchMAF24 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.